LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Minocylcine: debilitating headache/pressure + diarrhea

 - UBBFriend: Email this page to someone!    
Author Topic: Minocylcine: debilitating headache/pressure + diarrhea
stefi42
LymeNet Contributor
Member # 48591

Icon 1 posted      Profile for stefi42     Send New Private Message       Edit/Delete Post   Reply With Quote 
I’ve been taking minocycline 100mg 2x daily. My head feels like it’s goig to explode. It’s non stop pressure, my eyes are swolllen, I can’t even think.

Along with the pressure I’ve had loose stool for the past week. It’s been so bad I actually had an accident on my lunch break at work. This whole thing is just awful and I don’t know what to do or how to handle this.

I just need to get rid of this headache asap. Please help!!

Posts: 111 | From Hollywood, Florida | Registered: Aug 2016  |  IP: Logged | Report this post to a Moderator
Keebler
Honored Contributor (25K+ posts)
Member # 12673

Icon 1 posted      Profile for Keebler     Send New Private Message       Edit/Delete Post   Reply With Quote 
-
diarrhea. Well, sorry - we all have some kind story like that in our lives. Remember, it just happens sometimes to anyone. Let's hope the triggering cause can be determined, though, so you can breeze along carefree soon, eh?

There may be other factors, consider food poisoning.

Are you taking the antibiotic in the middle of a good sized meal? That's very important. Not on an empty stomach or even just with a light meal. Food will buffer your gut's reaction to it.

still, what this is doing to your lower gut has to able to be under control, of course.

Be sure to consider all the variables even if it's not that unusual that this might happen early in treatment. Especially if dose too high, too soon and liver support is not quite broad enough.

Food, too - your diet choices might need to be altered as you either adjust or find a different Rx.

As for the headache, of course, now it's the weekend. Still, if you can call your LLMD, that is best.

You are likely taking other Rx and it may be an interaction.

But, also, minocycline can be a rough drug to tolerate.

My first guess is that your liver support might need a serious adjustment to be able to manage the herxheimer.

But - for now - perhaps stopping all Rx would be a good idea to give your body a break with JUST liver support for a couple days.

However, not knowing what all Rx you might be taking, it's always best for patient and doctor to talk first as some Rx should not just be stopped cold.

Minocycline can be stopped, though, if you are more certain that's the one causing you more trouble. Still - always - always - still continue liver support methods during any vacation from it.

And talk with your LLMD on Monday.
-

Posts: 48021 | From Tree House | Registered: Jul 2007  |  IP: Logged | Report this post to a Moderator
Keebler
Honored Contributor (25K+ posts)
Member # 12673

Icon 1 posted      Profile for Keebler     Send New Private Message       Edit/Delete Post   Reply With Quote 
-
http://flash.lymenet.org/scripts/ultimatebb.cgi?ubb=get_topic;f=3;t=030792;p=0

LIVER & KIDNEY SUPPORT & and several HERXHEIMER support links, too.


http://www.healthline.com/health/5-best-things-about-carob#nutrition4

CAROB powder nutrition facts

The carob tree, or Ceratonia siliqua, has fruit that looks like a dark brown pea pod, which carries pulp and seeds. Carob is a sweet and healthy substitute for chocolate. Using it for health benefits goes back 4,000 years to ancient Greece.

According to the “Encyclopedia of Healing Foods,” 19th-century British chemists sold carob pods to singers. Chewing on carob pods helped singers maintain healthy vocal cords and soothe and cleanse their throat. . . .

. . . Carob for digestive issues

You may want to look into eating carob if you have digestive issues. Carob’s tannins, which are dietary compounds found in plants, are different from regular plant tannins.

Regular plant tannins dissolve in water and prevent digestion, but carob’s tannins don’t. Rather, they have a drying effect on the digestive tract that helps tackle toxins and prevent harmful bacterial growth in the intestines.

The natural sugars in carob [poster's note: and these are good for you]

also help thicken loose stool. . . . .
-

[ 03-03-2018, 07:46 PM: Message edited by: Keebler ]

Posts: 48021 | From Tree House | Registered: Jul 2007  |  IP: Logged | Report this post to a Moderator
Lymetoo
Moderator
Member # 743

Icon 1 posted      Profile for Lymetoo     Send New Private Message       Edit/Delete Post   Reply With Quote 
That is a fairly high dosage of mino. When I took it, I only took about 100mg a day .. from what I remember.

It made me dizzy. Call your doctor on Monday.

(and you will have to decide whether or not to stop taking it right now)

Best wishes!

--------------------
--Lymetutu--
Opinions, not medical advice!

Posts: 94761 | From Texas | Registered: Feb 2001  |  IP: Logged | Report this post to a Moderator
SickSam
LymeNet Contributor
Member # 45330

Icon 1 posted      Profile for SickSam     Send New Private Message       Edit/Delete Post   Reply With Quote 
Minocycline can cause intracranial hypertension, which can be serious. If it were me, I would stop the mino and call my doctor ASAP.
Posts: 748 | From Texas | Registered: Feb 2015  |  IP: Logged | Report this post to a Moderator
Lymetoo
Moderator
Member # 743

Icon 1 posted      Profile for Lymetoo     Send New Private Message       Edit/Delete Post   Reply With Quote 
Did you call your doctor, Stefi?

--------------------
--Lymetutu--
Opinions, not medical advice!

Posts: 94761 | From Texas | Registered: Feb 2001  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.